ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help


Hariprasad, M (2022) MAGIC SQUARES FROM SIMPLE SQUARES. In: Mathematics Student, 91 (1-2). pp. 159-170.

[img] PDF
mat_stu_91-1-2_159-170_2022.pdf - Published Version
Restricted to Registered users only

Download (708kB) | Request a copy
Official URL: https://doi.org/10.13140/RG.2.2.26274.50884


This article studies the relation between the magic square and the simple square arrangement of numbers. It is shown that the cycles and reverse cycles of the simple square forms the rows and columns of odd magic square, constructed using the Siamese method. For singly even magic square, corresponding arrangement arising from cycles and reverse cycles is presented. For singly even magic square, a Conways LUX-like construction method is presented which forms an almost dual. The duality between simple square and doubly even magic square constructed using reflecting certain entries is discussed. The article con-cludes with few observational remarks on this duality in general. It is an open question to find the dual singly even magic square.

Item Type: Journal Article
Publication: Mathematics Student
Publisher: The Indian Mathematical Society
Additional Information: The copyright for this article belongs to The Indian Mathematical Society.
Keywords: Magic squares Duality Algorithms
Department/Centre: Division of Interdisciplinary Sciences > Computational and Data Sciences
Date Deposited: 10 Nov 2022 07:22
Last Modified: 10 Nov 2022 07:22
URI: https://eprints.iisc.ac.in/id/eprint/77665

Actions (login required)

View Item View Item